MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3541208 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Deformity/ Disfigurement (2360); Wrinkling (2613)
| Date of Event |
01/16/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 48-year-old caucasian female patient underwent a primary breast augmentation with a mentor memoryshape breast implant 280cc gel breast prosthesis that ruptured post implantation.Rupture of the patient¿s left breast prosthesis was diagnosed during an office visit.As a result, the patient is scheduled to undergo explantation on (b)(6) 2023.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis rupture.Explantation month, day, and year: (b)(6) 2023.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 17-feb-2023, mentor received additional information about the event.It was reported that the patient developed wrinkling in both of her breasts post implantation.This medwatch report is for the patient¿s left breast prosthesis.Refer to manufacturer report number 1645337-2023-02835 for the report for the patient¿s right breast prosthesis.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 17-apr-2023, the mentor failure analysis lab received the device for evaluation.Mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, a rupture occurred in the breast implant and developed wrinkling.The product was returned to mentor for evaluation.Mentor conducted a visual inspection.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.As the authorization form for examination was not received the product evaluation lab couldn¿t identify a conclusion due to the specific nature of this rupture.The evaluation was limited to non-destructive testing.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 21-jun-2023, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, a rupture occurred in the breast implant and developed wrinkling on the breast.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured and it was received in three parts.A microscopic examination was performed, and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation but is more likely to occur the longer the implant is implanted.The following may cause implant to rupture: stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).